AFIB RYTHM POST CABGX2 and MITRAL REP... - British Heart Fou...

British Heart Foundation
11,551 members7,089 posts

AFIB RYTHM POST CABGX2 and MITRAL REPAIR.

Hi

I had a double bypass and a mitral valve repair on 19 Feb. About 11 days post Op I developed an AFib rhythm and raised heart rate. My BP remains normal. Pre op I had no symptoms and judge myself to be fit and healthy. I am on Beta Blockers now and blood thinners

Does any one have experience of Post Op AFib and any success stories they could share, I am in need of a glimmer of hope at the end of a dark post op tunnel.

6 Replies
oldestnewest

Good morning

I had a different story to you. I had a aortic valve replacement May 2017 for severe aortic stenosis secondary to bicuspid valve. I also had endocarditis so my treatment and recovery was protracted and different to most.

I developed slow AF a few days after surgery which was treated by drug treatment, amiodorone and bisoporol. The amiodorone was reduced with a month and stopped by the middle of July.

The bisoporol was stopped mid October as my rate was back in sinus rhythm. I have been advised to check my pulse daily, this I do when I remember or have concerns. I am back to full health but am aware that I am at higher risk of development of AF. The only medicine that I take is warfarin but that is for my new valve.

Initially I was really nervous when the bisoporol was stopped and it took me time to relax. I am aware that I have the occasional run of arrhythmia but nothing I have had to seek help with as it soon settles . I work , exercise - walking and the gym and have a busy home life.

My understanding is that many folk develop AF post surgery that After treatment and healing settles. For me it was relatively short lived and part of the whole package.

Good luck with your recovery and I hope things settle down for you. Mary

Reply

Mary

This is very Re-Assuring, I understand that we are all unique, and your pathway may not be mine. But the more I read about cardioaversions limited success the more I am concerned that I have this for life.

It is interesting that you were on amiondrone and bisoprolol, I am just in the latter and I sense that I have a pace and rhythm problem. Inondee if I should mention this to my GP or cardiologist. I hadn’t considered that I could be on corrective Meds for so long. I take you haven’t had cardioversion treatment at all?

Reply

No need for anything other than medicines. I am not sure if my abnormal rhythm was purely due to my surgery or everything else that was going on with me. (Feel free to read my story)

I do hope that your AF settles down sooner rather than later and that you don't require cardioversion.

My amiodorone was stopped in mid July just before discharge and the bisporol stopped by the cardiologist at my 3 month clinic appointment. My cardiologist was very careful with my treatment as he "did not want to rock the boat too soon"

Reply

Hi

I had a quad bypass almost three years ago. Shortly after the op, while in hospital I also developed AF occasionally. Just before leaving hospital it stopped completelly. I am on bisoprolol, aspirin, Rovaroxiban and Atorvastatin at the moment . The AF has only returned twice in the last three years. Once, a week after my flue jab for five days and again a week after my holiday vaccine for a few days.

I hope all works out well

Phil

Reply

Hi JC

after my valve repair I developed Atrial flutter It is fairly common apparently. When I had finished the recovery phase I saw my cardiologist and he arranged a cardioversion which worked for a fortnight and then an ablation which restored normal service. if you had your operation in Feb, you are still very much in the recovery phase.

There is light coming up, the spring solstice is coming up, the clocks are springing forward, the sun returns and our skin starts making vitamin d. Summer is coming.

I used to measure my progress in lampposts and slowly but surely my sternum knitted together. The hospital contacted me regarding the cardiac rehabilitation programme and I started to feel a lot better and began to get out and about and to take gentle exercise. You will too.

1 like
Reply

Ps Thank you for taking the time to respond, it means a lot.

Reply

You may also like...